MAUDE Adverse Event Report: STRYKER SPINE-US AVIATOR QUICK TURN SCREWDRIVER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US AVIATOR QUICK TURN SCREWDRIVER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 48770820
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/23/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the during an acdf c3-c6, the hex head of the screwdriver broke off while trying to advance the screw.All broken fragments were successfully retrieved.There are no reports of adverse health consequences to the patient.
 
Additional Manufacturer Narrative
Method: visual inspection, device history review, complaint history review, risk assessment; result: the customer reported event was confirmed via visual inspection.The tip was confirmed to be fractured.The fragment was removed from the patient.Manufacturing history was reviewed and no issues were identified.Age of the instrument was found to be approximately 8 years old.Conclusion: the probable root cause of the tip deformation is the age of the instrument.
 
Event or Problem Description

Brand Name
AVIATOR QUICK TURN SCREWDRIVER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7361044
Report Number0009617544-2018-00073
Device Sequence Number19070679
Product Code LXH
UDI-Device Identifier07613327273045
UDI-Public(01)07613327273045
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number48770820
Device Catalogue Number48770820
Device Lot Number103988
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2018
Initial Date Received by Manufacturer 02/23/2018
Supplement Date Received by Manufacturer04/27/2018
Initial Report FDA Received Date03/22/2018
Supplement Report FDA Received Date05/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1